Alert archive / California / High Wind Warnings in 2019

High Wind Warning 3, NWS Sacramento, CA

November 26, 2019

NWS Sacramento, CA issued this high wind warning at Nov 26, 2019, 4:38 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2019, 4:38 PM PST (00:38 UTC)
Expired
Nov 26, 2019, 11:00 PM PST
In force
6 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

117 
WWUS76 KSTO 270038
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
438 PM PST Tue Nov 26 2019

...Strong southerly winds tonight into early Wednesday...

Strong southerly winds are expected tonight into Wednesday
morning as a powerful winter storm moves through the region. The 
strongest winds are expected this evening especially from around
Chico northward.

CAZ015-016-271215-
/O.UPG.KSTO.WI.Y.0028.000000T0000Z-191127T1400Z/
/O.NEW.KSTO.HW.W.0003.191127T0038Z-191127T0700Z/
/O.NEW.KSTO.WI.Y.0029.191127T0700Z-191127T1400Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
438 PM PST Tue Nov 26 2019

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM PST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM PST
WEDNESDAY...

The National Weather Service in Sacramento has issued a High Wind
Warning, which is in effect until 11 PM PST this evening. The 
Wind Advisory is in effect from 11 PM this evening to 6 AM PST 
Wednesday. 

* WHAT...Areas of southeast winds 30 to 40 mph with gusts 45 to 60
  mph this evening. Stronger winds expected to start to decrease 
  late this evening and continue to decrease overnight.

* WHERE...Northern Sacramento Valley from around Chico northward

* TIMING...through 11 pm

* Impacts...Gusty winds could blow around unsecured objects. Trees
  and tree limbs could be blown down and power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Wind Advisory means that constant wind speeds over 25 mph are
expected or wind gusts over 40 mph. Winds this strong can down
trees and branches, cause power outages, and make driving
difficult, especially for small cars and high profile vehicles.
Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ017>019-063-064-066-067-271215-
/O.CON.KSTO.WI.Y.0028.000000T0000Z-191127T1400Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, 
and Jackson
438 PM PST Tue Nov 26 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph
  expected.  

* WHERE...Northern San Joaquin Valley, Carquinez Strait and 
  Delta, Southern Sacramento Valley, Central Sacramento Valley, 
  Northern Sacramento Valley, Northeast Foothills/Sacramento 
  Valley, Motherlode, Clear Lake/Southern Lake County and 
  Mountains Southwestern Shasta County to Northern Lake County 
  Counties. 

* WHEN...Until 6 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
096 
WWUS76 KSTO 270700
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1100 PM PST Tue Nov 26 2019

...Strong southerly winds tonight into early Wednesday...

Strong southerly winds are expected tonight into Wednesday
morning as a powerful winter storm moves through the region. The
strongest winds occurred earlier this evening. The winds will
continue to slowly decrease overnight.

CAZ015-016-271400-
/O.EXP.KSTO.HW.W.0003.000000T0000Z-191127T0700Z/
/O.CON.KSTO.WI.Y.0029.000000T0000Z-191127T1400Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
1100 PM PST Tue Nov 26 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 11 PM PST THIS EVENING...

* WHAT...Southeast winds 20 to 35 mph with gusts to 55 mph. 

* WHERE...Northern and Central Sacramento Valley

* TIMING...through 6 AM PST Wednesday.

* Impacts...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that constant wind speeds over 25 mph are
expected or wind gusts over 40 mph. Winds this strong can down
trees and branches, cause power outages, and make driving
difficult, especially for small cars and high profile vehicles.
Use extra caution.

&&

$$

CAZ017>019-063-064-066-067-271400-
/O.CON.KSTO.WI.Y.0028.000000T0000Z-191127T1400Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, 
and Jackson
1100 PM PST Tue Nov 26 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected. 

* WHERE...Northern San Joaquin Valley, Carquinez Strait and 
  Delta, Southern Sacramento Valley, Central Sacramento Valley, 
  Northern Sacramento Valley, Northeast Foothills/Sacramento 
  Valley, Motherlode, Clear Lake/Southern Lake County and 
  Mountains Southwestern Shasta County to Northern Lake County 
  Counties. 

* WHEN...Until 6 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Nov 26, 4:04 PM PST, 34 minutes earlier.

Area forecast discussion, Nov 26, 4:04 PM PST, 34 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
404 PM PST Tue Nov 26 2019

.SYNOPSIS...
Major winter storm will bring heavy snow, rain, and strong winds
to the area with major travel impacts through the Thanksgiving
holiday. Much cooler temperatures are in store for the week.
Another winter storm is possible over the weekend.

&&

.DISCUSSION...
Powerful storm system is moving into southwest Oregon this
afternoon with associated strong frontal band moving through
Northern California. Main impacts for NorCal will be heavy and low
elevation snow and strong south winds. Snowfall rates from 2 to 3
inches per hour will occur at elevations above 3000 feet through
about midnight this will make travel near impossible and we are
already seeing partial road closures to highways over the
mountains including Interstate 5 and 80. Total snow accumulations
through Thanksgiving will be 2 to 4 feet above 3000 feet. Snow
levels will drop down to 1500 feet at times with 3 to 12 inches
likely in the 1500-3000 foot range. Some light snow has fallen on
the north side of Redding up to the Pitt River bridge, but it
seems a little less likely for snow in Redding, as South winds
have increased with gusts over 40 mph. This will likely prevent
cold air from undercutting, but we will still have to monitor this
evening.

Strong wind gusts to 50 mph or locally high will be seen up the
Sacramento Valley through the night, causing downed branches and
maybe even a few trees along with possible power outages.

Activity will become more showery in nature Wednesday with a few
isolated thunderstorms. There could be small hail with any
thunderstorms. Periods of heavy snow will occur over the
mountains especially in convective activity. Mesoscale models
indicate convective convergence band over Shasta county late
Wednesday afternoon and evening and have extended the winter storm
warning from Whiskeytown to Shasta lake northward through
Wednesday night.

A brief break in system will be possible Friday, but very cold low
temperatures potentially in the upper 20's may bring a hard
freeze to many Valley locations.

&&

.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)...
Another strong, cold winter storm is forecast to impact NorCal
this weekend through early next week. Another closed low pressure
system will deepen in the eastern Pacific throughout the weekend.
Ensembles indicate this will be another strong low pressure
system, though core of the low is expected to remain west of the
California/Oregon coast. However, as the axis sits just off the
coast through the weekend, the lee side of the trough situates
over Northern California, bringing heavy Valley rain and mountain
snow. Shortwaves along the trough will bring multiple rounds of
precipitation to the area through Monday, though the heaviest
precipitation is expected mainly Saturday and Sunday. At this
point, the storm is initially expected to begin very cold with
snow levels down to 500 to 1500 feet early Saturday. Snow levels
will slowly rise throughout Saturday, rising to above 4000 to 5000
feet Sunday morning as the low taps into warmer Pacific moisture.
Early models suggest another 2 to 3 feet of snow is possible
through Saturday and Sunday. This system will also bring gusty
winds over the weekend. Showers could linger Monday and Tuesday
with additional snow accumulations over the Sierra passes.
However, confidence is low in details at this time as run- to- run
ensemble consistency is low, so be sure to check back for
updates. Either way, if you have mountain travel plans this
weekend, consider traveling Friday as if this forecast holds,
mountain travel will be significantly impacted beginning early
Saturday. HEC

&&

.AVIATION...
Valley rain and mountain snow over NorCal throughout the night,
Localized MVFR conditions in heavier showers. Snow or rain/snow
mix possible at KRDD- 09z Wednesday. Strong south winds in the
Valley gusts 25-45 kt 00z - 12z Wednesday. Stronger gusts up to
50 kt possible over the mountains.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 7 PM PST Thursday for Burney Basin /
Eastern Shasta County-Motherlode-Northeast Foothills/Sacramento
Valley-West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

Winter Storm Warning until 4 PM PST Wednesday for Mountains
Southwestern Shasta County to Northern Lake County.

Wind Advisory until 6 AM PST Wednesday for Carquinez Strait and
Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-
Motherlode-Mountains Southwestern Shasta County to Northern Lake
County-Northeast Foothills/Sacramento Valley-Northern Sacramento
Valley-Northern San Joaquin Valley-Southern Sacramento Valley.

Winter Storm Warning until 4 PM PST Wednesday for Clear
Lake/Southern Lake County.

Winter Storm Warning until 6 AM PST Wednesday for Northern
Sacramento Valley.

Winter Storm Warning until 10 PM PST Wednesday for Shasta Lake
Area / Northern Shasta County.

&&

In the hours before

Local storm report, Nov 26, 1:41 PM PST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
141 PM PST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     SNOW             WHISKEYTOWN             40.64N 122.56W
11/26/2019  M1.0 INCH        SHASTA             CA   CO-OP OBSERVER

            1 INCH ON THE GROUND WHISKEYTOWN RESERVOIR

&&

JPOWELL
Local storm report, Nov 26, 1:43 PM PST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
143 PM PST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             2 SE SIMS               41.05N 122.33W
11/26/2019  M2.0 INCH        SHASTA             CA   TRAINED SPOTTER

            2 INCHES OF SNOW ON THE GROUND AT SIMS

&&

JPOWELL

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 4:38 PM PSTWind AdvisorySTO13 hr
Nov 26, 5:35 PM PSTWinter Weather AdvisorySTO3 hr
Nov 27, 3:04 PM PSTWinter Storm WatchSTO45 hr
Nov 27, 3:04 PM PSTWinter Weather AdvisorySTO45 hr

Nearby

High Wind Warnings in California, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.